Notre Dame Journal of Formal Logic
- Notre Dame J. Formal Logic
- Volume 51, Number 4 (2010), 407-416.
Justification by Infinite Loops
In an earlier paper we have shown that a proposition can have a well-defined probability value, even if its justification consists of an infinite linear chain. In the present paper we demonstrate that the same holds if the justification takes the form of a closed loop. Moreover, in the limit that the size of the loop tends to infinity, the probability value of the justified proposition is always well-defined, whereas this is not always so for the infinite linear chain. This suggests that infinitism sits more comfortably with a coherentist view of justification than with an approach in which justification is portrayed as a linear process.
Notre Dame J. Formal Logic Volume 51, Number 4 (2010), 407-416.
First available in Project Euclid: 29 September 2010
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60A99: None of the above, but in this section
Atkinson, David; Peijnenburg, Jeanne. Justification by Infinite Loops. Notre Dame J. Formal Logic 51 (2010), no. 4, 407--416. doi:10.1215/00294527-2010-025. http://projecteuclid.org/euclid.ndjfl/1285765795.